Jump to content

Slow taper VS C/T


[No...]

Recommended Posts

Hi, I am Kasper from Denmark, currently on a slow taper from a 6 year, daily use of Rivotril (Clonazapam). My daily dose has increased 1.5 mg, but I now realize that I have had tolerance withdrawal symptoms for at least 3 years, not knowing that my symptoms was due to the medicine. Tomorrow I have been tapering for 6 months, and I am still looking at about 3 - 4 months before benzo-free. I am now at 0.260 mg, going down 0.005 every second day (liquid form). It is a home made remedy cutting down so often, as I have reacted quite strong to each 10 or 15% reduction. From 0.35 mg to 0.30, I cramped a lot, just being able to lie on my sofa counting the minutes, sometimes seconds. I have added a daily dose of 300 mg Lyrica (Pregabalin), as I lost weight rapidly, now being able to eat enough to stay at my current weight. 

 

I have had no help from my doctor, who wanted me to do a quick taper or stay at the medicine, he does not care. At least I was lucky realizing the problems with benzo addiction before anyone tried to force me on a quick taper. As said I have had tolerance symptoms for several years, so the symptoms of tapering are not strange to me, just 10 times worse than before I started my withdrawal.

 

I have many question regarding slow taper vs C/T. It seems that many C/T off the medicine and are feeling better at the 10 month mark of being benzo free. I am doing it "by the book" with a slow 10 month taper, but I fear having these symptoms for a long time. The million dollar question is if the brain generally cures faster with a slow taper, leaving me with a shorter post period of feeling like shit, or if there are no positive sides from a slow taper, other than the minimized risk of seizures (which of course is important). I am NOT considering a C/T of the low dose that I am at, but I miss finding information if the recovery after a slow taper is as lengthy as the recovery after a cold turkey?

 

Of course every withdrawal is unique, I just miss some general information.

 

Thanks for a very warm and positive MSG board.

 

Cheers Kasper

 

Link to comment
Share on other sites

Hello Noolie11, Welcome to BenzoBuddies!

 

I'm so glad you were able to determine the speed of your taper, you knew what you needed and made sure you took care of yourself, good for you!  You'll get plenty of opinions about your question, but that's okay, like you said, we're all different.  I quit cold turkey and healed around the 14 month mark, and I feel fortunate I was able to, I've seen others take longer.

 

Welcome and please ask questions if you have them.

 

Pam

Link to comment
Share on other sites

Hi Noolie11, welcome to BenzoBuddies

 

 

I was a cold turkey too, I'm still trying to recover. It took several months to feel like I could take care of myself, I'm amazed how this drug can destroy so much. I think you are definitely ahead of the game by tapering, as I've read the you heal on the way down. I'm glad you found us, we're here for you.

 

 

Star

 

 

Link to comment
Share on other sites

Hi Pam. Thanks for the quick reply :)

 

oups, in my previous message, I meant to write that I have never been above 1.5 mg per day, sorry about the confusion.

Link to comment
Share on other sites

Hi Star.

 

I have read that you heal while tapering as well, but as far as I am informed there has been no controlled studies. I guess there are more money in pushing the drugs, than in weaning people off them  >:(

 

Even though I am feeling like crap, often wanting just a hour of peace, I am not considering reinstating my initial dose. I know I am getting closer to recovery each day, and I am still alive.

 

Thanks for being here, I would not have started my taper if it was not for giving people like you spending time helping others. Information on the net has gotten me this far, not trusting the words of my physician that Benzos do not have side effects.

Link to comment
Share on other sites

Hi Noolie,

 

Doctors just put our symptoms into their laptops and come out with Anxiety=Xanax, etc...

They assume that doses are always small, and we can just jump within a few weeks of tapering...

I've read a lot about ct/slow taper... I feel that people that c/t tend to suffer a lot more, at least thats what it seems.

They key is to remain as functional as possible, thats the most important thing...

 

 

Link to comment
Share on other sites

Noolie- I did a slow taper (20 months) after 18 years of low dose xanax use. As I look back on things... the six years before I tapered were full of tolerance withdrawl symptoms-pins and needles and lots of muscle cramps among other things. Some people ask me why I went so slow and I tell them "because I couldn't go any faster". I think you've got things pretty well figured out and I think 10 months is reasonable if your body can take it. I'm getting close to a year off and I wish I could tell you things are back to normal but they're not. Good luck............BOX
Link to comment
Share on other sites

  • 1 year later...

Hej Kasper

Jeg er også dansker og ledte efter andre her på siden. Selvom du siger, at din læge ikke vil hjælpe dig med en langsom nedtrapning - det vil eller må min heller ikke for embedslægen - så vil jeg dog høre, om du har hørt om nogen i Danmark, der vil. Jeg er nødt til at finde en ny læge meget hurtigt.

Vh

Marie

Link to comment
Share on other sites

×
×
  • Create New...